Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Oceanic

Dermatologist Wants Me To Stop Using Benzoyl Peroixide And Aha

Recommended Posts

I have had this huge infected sebaceous cyst on my right armpit. I've never had something like this before. I believe it started out by ingrown hairs from shaving, but I am not 100% positive. Anyway, a couple of weeks after getting the ingrown hairs and them becoming gradually worse, I started the regimen to help with acne on my face. So, I started the regimen after I got the armpit infection.

I naively thought the lump on my armpit would go away but it started to get really painful so I went to the doctors. The Dr. prescribed me Doxycycline and told me to do warm compresses, while referring me to a dermatologist.

Today, I went to the dermatologist and, thank god, she was able to drain most of the cyst out. She took a culture and told me to keep doing warm compresses while I wait for the results. She also told me to stop applying benzoyl peroxide and AHA on my face until I get this armpit cyst all treated. In the meantime, I should just use cetaphil moisturizer or vanicream on my face.

I am just confused. She said that the armpit cyst is connected with acne, and I think so too. However, I don't see how using bp or AHA on my face can be detrimental to treating this cyst on my armpit (I'm not applying anything to it). Does anyone know why this would be?

I'm afraid she wants to treat my acne as well (I don't wan't to go through accutane or a ton of antibiotics). I know I can get my acne under control with the regimen. My face is a little dry because of the regimen (though it has gotten so much better in terms of breakouts) and maybe that is why she said her concerns.

I just don't want to go through another breakout from quitting bp cold turkey, even if it is just for a few weeks. I'm thinking of just using less of it and laying off the AHA for now..

Any thoughts?

Share this post


Link to post
Share on other sites

Maybe call her up and ask what her line of thinking is?

I think perhaps she is wanting to see how your acne is without any acne meds, whether you tend to get face cysts similar to the one you got under your arm pit. Then she'll have a better idea how to treat all of it, but you may be right she may be thinking systemic antibiotics or Accutane if cysts continue to be a problem for you. You'll just need to talk with her and ask her the questions you've asked here.

Good luck!

Share this post


Link to post
Share on other sites

I hope everything works out for the best for you. If you just started the regimen, I wouldn't reccomend using the AHA until about 2 weeks into it. I've been on the regimen for about 5 days so far. And already my skin is starting to clear up which is really weird. I thought for some reason I would break out really bad and have really dry skin from the bp. So far my skin has been reacting to the bp pretty well. Besides the redness and itchyness. But that will go away in time as my skin gets use to the bp.

Share this post


Link to post
Share on other sites

Maybe call her up and ask what her line of thinking is?

I think perhaps she is wanting to see how your acne is without any acne meds, whether you tend to get face cysts similar to the one you got under your arm pit. Then she'll have a better idea how to treat all of it, but you may be right she may be thinking systemic antibiotics or Accutane if cysts continue to be a problem for you. You'll just need to talk with her and ask her the questions you've asked here.

Good luck!

Yes, you're right. I should call her up and she what she means. I meant to ask her while I was there but I was in such a daze after getting the cyst drain. A few months ago, I stopped using the regimen and switched to natural products. Although they helped with redness, I broke out like crazy! I think it was mostly from quitting bp cold turkey. But I didn't break out in cysts or large pimples -- just a lot of small, itchy pustules around my mouth. Thanks for your input!

I hope everything works out for the best for you. If you just started the regimen, I wouldn't reccomend using the AHA until about 2 weeks into it. I've been on the regimen for about 5 days so far. And already my skin is starting to clear up which is really weird. I thought for some reason I would break out really bad and have really dry skin from the bp. So far my skin has been reacting to the bp pretty well. Besides the redness and itchyness. But that will go away in time as my skin gets use to the bp.

I waited until I was about three weeks into the regimen before using AHA. I've used AHA before and I like it. I want to try Dan's AHA but for now I am settling with Walgreen's. I hope my dryness goes down too. Best of luck to you and thanks!

Share this post


Link to post
Share on other sites

Update:

Okay, so I had a check-up with my dermatologist today. The sebaceous cyst on my armpit has gotten so much better now. I urge anyone who has what looks like ingrown hairs/pustules in a sweaty area to deal with it pronto! Otherwise, it can get out of hand. I have to take antibiotics (doxycycline) for 4-6 weeks now, so please don't wait and hope it will go away like I did.

The dermatologist thought that the over-the-counter products I was using may have been too harsh on my face and the moisturizer (Neutrogena for sensitive skin) wasn't strong enough. She gave me a prescription of Acanya (2.5% Bp + Clindamycin) and some samples of Cetaphil and CeraVe renewing lotion to try instead. Before I was using Dan's BP and Walgreen's AHA. So, it looks like I am going to be off the regimen for now. Though, it is still really similar. I still will hold on to Dan's BP in case things don't work out with Acanya.

Oh and please let me know if you have had any experience with Acanya or Clindamycin. I think I'm going to first try a different moisturizer first and see how that works out. And then, I will substitute the BP with Acanya.

Edited by Oceanic

Share this post


Link to post
Share on other sites

It can still work even I'd it's not dans products. They aren't required, just suggested.

I've used acanya years ago, but it didn't work for me. But -- 2.5% never clears me up completely. I use 5%.

Were you clear on the other regimen you were using? Red or irritated? many people like cerave and ceaohil but they also break a lot of ppl out bc they have comedogenic ingredients.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×